Alert archive / Indiana / Beach Hazards Statements in 2019

Beach Hazards Statement 11, NWS Chicago, IL

August 22, 2019Lake County, Porter County, Indiana; Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Aug 22, 2019, 3:57 AM CDT for Lake County, Porter County, Indiana; Lake County, Illinois. It took effect at Aug 22, 2019, 1:37 PM CDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2019, 3:57 AM CDT (08:57 UTC)
In effect from
Aug 22, 2019, 1:37 PM CDT
Expired
Aug 24, 2019, 3:00 PM CDT
In force
49 hr
Issued by
NWS Chicago, IL

Counties Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 57 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1002 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

105 
WHUS43 KLOT 220857
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
357 AM CDT Thu Aug 22 2019

ILZ006-014-INZ001-002-221700-
/O.NEW.KLOT.BH.S.0011.190822T2000Z-190823T1500Z/
Lake-Cook-Porter-
357 AM CDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 3 PM CDT THIS AFTERNOON
THROUGH FRIDAY MORNING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from 3 PM CDT this
afternoon through Friday morning. 

* LOCATION...Lake and Cook Counties in Illinois and Lake and
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...1 to 3 feet this morning, building to 3
  to 5 feet this afternoon. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

Carlaw
11 follow-up statements
237 
WHUS43 KLOT 221547
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
1047 AM CDT Thu Aug 22 2019

ILZ006-014-INZ001-002-230000-
/O.CON.KLOT.BH.S.0011.190822T2000Z-190823T1500Z/
Lake IL-Cook-Lake IN-Porter-
1047 AM CDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS
AFTERNOON THROUGH FRIDAY MORNING...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Building to 3 to 5 feet this afternoon.
  

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

RC
007 
WHUS43 KLOT 221837
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
137 PM CDT Thu Aug 22 2019

ILZ006-014-INZ001-002-230245-
/O.EXT.KLOT.BH.S.0011.190822T1837Z-190823T1500Z/
Lake IL-Cook-Lake IN-Porter-
137 PM CDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY MORNING...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

RC
388 
WHUS43 KLOT 222011
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
311 PM CDT Thu Aug 22 2019

ILZ006-014-INZ001-002-230415-
/O.EXT.KLOT.BH.S.0011.000000T0000Z-190824T0000Z/
Lake IL-Cook-Lake IN-Porter-
311 PM CDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

RC
487 
WHUS43 KLOT 230230
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
930 PM CDT Thu Aug 22 2019

ILZ006-014-INZ001-002-231030-
/O.CON.KLOT.BH.S.0011.000000T0000Z-190824T0000Z/
Lake IL-Cook-Lake IN-Porter-
930 PM CDT Thu Aug 22 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

- Izzi
452 
WHUS43 KLOT 230803
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
303 AM CDT Fri Aug 23 2019

ILZ006-014-INZ001-002-231615-
/O.EXT.KLOT.BH.S.0011.000000T0000Z-190824T0900Z/
Lake IL-Cook-Lake IN-Porter-
303 AM CDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE TONIGHT...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

MTF
677 
WHUS43 KLOT 231444
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
944 AM CDT Fri Aug 23 2019

ILZ006-014-INZ001-002-232245-
/O.CON.KLOT.BH.S.0011.000000T0000Z-190824T0900Z/
Lake IL-Cook-Lake IN-Porter-
944 AM CDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

NWS LOT
483 
WHUS43 KLOT 232047
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
347 PM CDT Fri Aug 23 2019

ILZ006-014-INZ001-002-240500-
/O.CON.KLOT.BH.S.0011.000000T0000Z-190824T0900Z/
Lake IL-Cook-Lake IN-Porter-
347 PM CDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

KJB
972 
WHUS43 KLOT 240139
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
839 PM CDT Fri Aug 23 2019

ILZ006-014-INZ001-002-240900-
/O.CON.KLOT.BH.S.0011.000000T0000Z-190824T0900Z/
Lake IL-Cook-Lake IN-Porter-
839 PM CDT Fri Aug 23 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
SATURDAY...

* LOCATION...Lake and Cook Counties in Illinois and Lake and 
  Porter Counties in Indiana. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

- Izzi
819 
WHUS43 KLOT 240802
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
302 AM CDT Sat Aug 24 2019

INZ001-002-240915-
/O.CAN.KLOT.BH.S.0011.000000T0000Z-190824T0900Z/
Lake IN-Porter-
302 AM CDT Sat Aug 24 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Chicago has cancelled the Beach
Hazards Statement. 

Waves have continued to very gradually ease below 4 ft along
northwest Indiana beaches. A moderate risk of rip currents will
still continue this morning. Please heed signs and warnings 
regarding swimming.

$$

ILZ006-014-241600-
/O.EXT.KLOT.BH.S.0011.000000T0000Z-190824T1600Z/
Lake IL-Cook-
302 AM CDT Sat Aug 24 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* LOCATION...Lake and Cook Counties in Illinois. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

MTF
560 
WHUS43 KLOT 241510
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
1010 AM CDT Sat Aug 24 2019

ILZ006-014-242000-
/O.EXT.KLOT.BH.S.0011.000000T0000Z-190824T2000Z/
Lake IL-Cook-
1010 AM CDT Sat Aug 24 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* LOCATION...Lake and Cook Counties in Illinois.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you into deeper water along the pier structure.

Exposed beaches are more likely to experience the most
significant wave and current impacts. Impacts at beaches with
protective breakwalls or jetties will be subject to the
orientation of structures as well as wind and wave direction.

For information on swim advisories or bans at Chicago beaches
visit: www.cpdbeaches.com.

&&

$$

Kluber
679 
WHUS43 KLOT 241946
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
246 PM CDT Sat Aug 24 2019

ILZ006-014-242100-
/O.EXP.KLOT.BH.S.0011.000000T0000Z-190824T2000Z/
Lake IL-Cook-
246 PM CDT Sat Aug 24 2019

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 3 PM CDT THIS
AFTERNOON...

Waves have diminished below 4 feet this afternoon along the 
Illinois beaches of Lake Michigan. However, a moderate risk of rip
currents will continue into early evening. Please heed signs and 
warnings regarding swimming.

$$

Kluber

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 22, 3:27 AM CDT, 30 minutes earlier.

Area forecast discussion, Aug 22, 3:27 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
327 AM CDT Thu Aug 22 2019

.SHORT TERM...
325 AM CDT

Through Friday...

We are right on the cusp of a considerable airmass change across
northeast Illinois and northwest Indiana this morning, sandwiched
between a much drier environment to our north and considerable
moisture to our south. A cold front is presently sneaking south of
the Wisconsin/Illinois state line, and upstream observations
indicate dewpoints are falling into the low to mid 50s with this
feature's passage. This drying process will probably be held up a
little bit today by lake influences as some low 60s dewpoints spill
in on the northeasterly winds. A broad region of precipitation
continues immediately to our south, forced ahead of a shortwave
slicing into northwest Illinois with an assist from the right
entrance region of a 80 kt jet streak. The main moist axis
supporting this area of showers and thunderstorms currently pushing
into the I-72 corridor looks to just barely graze parts of Ford,
Iroquois, and Benton counties just before daybreak. As a result,
we'll show a brief period of higher PoPs before chances quickly
diminish through the morning hours.

Think that the vast majority of our CWA will then remain dry today,
although have held onto a sliver of low (20%) PoPs across the far
southeast into the mid afternoon as the aforementioned cold front
will not totally clear until then. Can't rule out a spit of rain
trying to develop with heating along the lake-enhanced push, but
we'll be capping PoPs at 10% with no weather mention given the
anticipated very limited potential.

It also appears we'll see a pretty decent push of northeasterly
winds down the lake later this morning and into the afternoon with
mixing. The ESRL HRRRx indicates notably stronger winds today
than the operational NCEP HRRR which is pretty intriguing. We can
only surmise that the warmer indicated lake and surface
temperatures in the HRRRx are altering the low-level static
stability profiles to support a gustier solution. Based on
upstream observations, it does look like the ESRL HRRRx is doing a
better job capturing ongoing wind trends, and we've followed it
more closely for winds across our nearshore waters as a result. A
persistent northeast wind of 15 to 20 kts with gusts to 25 kts or
so should result in steadily building wave action later this
afternoon and through tonight. As a result, we'll be hosting a
Beach Hazards Statement for an increased risk of rip currents for
all of our Lake Michigan Beaches. At present we don't think the
winds look quite strong enough to result in lakeshore flood
issues, but the high lake levels have recently resulted in
flooding in otherwise very marginal events. We'll keep an eye on
observations and model trends today and tonight as a result, but
don't have plans right now to hoist a Lakeshore Flood Advisory.

As morning clouds vacate the region from north to south through the
morning, it's shaping up to be a pretty spectacular day here. High
temperatures will range from the mid to upper 70s inland, to the low
to mid 70s closer to the lake as dewpoints fall into the upper 50s
and lower 60s with mixing. A mostly clear sky tonight, combined with
the very dry airmass will set the stage for temperatures to drop
pretty quickly with the loss of heating. Have favored the cooler MOS
guidance for lows tonight, and wouldn't be surprised to see perhaps
some near 50 degree readings in the coolest outlying sheltered
locations. Looks like we'll continue the fine stretch of weather
into Friday to close out the week with highs ranging from the lower
70s near the lake into the mid and upper 70s inland.

Carlaw

&&

.LONG TERM...
237 AM CDT

Friday night through Wednesday...

High pressure in place across the region at the start of the
period, with cooler and dry conditions expected. Under this setup,
will see a rather cool night with low temps Friday night expected
to fall to the low to mid 50s in spots. No real change through
the weekend with dry conditions to persist, as well as below
normal temps. By early next week, will see pattern begin to change
with a slight warming trend expected and with chances for precip
returning. This is especially the case Monday into Tuesday, as a
well defined trough digs through the central U.S. Attendant
surface trough/front will encounter returning moisture, with
showers and thunderstorms becoming more probable. Cool and dry
advection once again expected on the backside of this system
through midweek. Will see how long this sticks around as guidance
does vary with the large scale pattern during this time. The air
mass could rebound, but if not, it's possible we stay in a
cooler/below normal pattern through the end of the work week.

Rodriguez

&&

.AVIATION...
For the 06Z TAFs...

VFR and dry conditions expected through the period, with any
precip development today expected to be well south of the
terminals. Varying winds expected to be the trend through midday,
with a light north/northwest wind expected to continue early this
morning. A wind shift to the north northeast is then likely by
around 12z, but with winds still likely staying on the lighter
side. Winds expected to then increase out of the northeast by mid
to late morning with sustained winds likely above 10 kt. Some
gusts will also likely be observed, especially this afternoon.
Winds will diminish early this evening, but remain out of the
northeast.

Rodriguez

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ014...3 PM Thursday to 10 AM
     Friday.

IN...Beach Hazards Statement...INZ001-INZ002...3 PM Thursday to 10 AM
     Friday.

LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 21, 2:46 PM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
246 PM CDT Wed Aug 21 2019

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222000-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
246 PM CDT Wed Aug 21 2019 /346 PM EDT Wed Aug 21 2019/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk this evening.

DISCUSSION...

Isolated to widely scattered thunderstorms are possible across
the area this evening. Severe weather is not expected, though
some locally heavy rainfall is possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday night and Friday...
  High Swim Risk
Monday and Tuesday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east 20 to 30.

LMZ740>745-222000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
246 PM CDT Wed Aug 21 2019

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Monday and Tuesday...
  Limited Thunderstorm Risk.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:39 PM CDTSmall Craft AdvisoryLOT31 hr

Nearby

Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Illinois, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.